MAUDE Adverse Event Report: ANGIODYNAMICS EXODUS DRAINAGE CATHETER; BILIARY (GENERAL) (NEPHOSTROMY) DRAINAGE CATHETER

ANGIODYNAMICS EXODUS DRAINAGE CATHETER; BILIARY (GENERAL) (NEPHOSTROMY) DRAINAGE CATHETER
Catalog Number 10525
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
An end user reported an issue with an exodus biliary drainage catheter 8f 35cm std loop w/ radiopaque marker band.Patient has been receiving biliary catheter exchanges since (b)(6) 2019 since he is not a surgical candidate due to chronic biliary stricture and unable to undergo anesthesia for surgical alternative.The catheter had been placed in (b)(6) 2021, and when accessed on (b)(6) 2021, it was noted the catheter tip had detached inside the patient.The fractured 8fr exodus biliary drain was seen upon initial fluoroscopic exam during a routine biliary tube exchange.The tube was successfully removed after sheath and snare device used.It was replaced with alternative catheter.The patient did not experience any adverse effects, harm, or require medical intervention because of this incident.
 
Additional Manufacturer Narrative
The device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
As the reported device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description of drainage catheter tip fractured/detached cannot be confirmed, no sample was returned.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.The exodus drainage catheters are a purchased device from contract manufacturer freudenberg medical.(b)(4) was sent to freudenberg medical for dhr review of supplier lot {0000155568}.The review of the device history record review for the drainage catheter assembly showed no manufacturing non-conformance related to the catheter fracture event.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the directions for use which is supplied to the end user with this device states: indications for use / intended use exodus array multipurpose drainage catheters are intended for percutaneous drainage of fluid or air in the chest, abdomen and pelvis, e.G., abscesses, cysts, pneumothoraces, biliary, nephrostomy, urinary, pleural empyemas, lung abscesses and mediastinal collections.Exodus nuance* nephrostomy drainage catheters are intended for percutaneous drainage of fluid collections in the urinary system.Exodus believe biliary drainage catheters are intended for percutaneous drainage of the biliary tree.Warnings: · do not use catheter for gastrostomy procedures/feeding tube.Exposure to gastric juices may damage the catheter.· do not place catheter into the vascular system.· do not expose this catheter to alcohol, as it may damage the hydrophilic coating and the catheter.Potential complications/adverse events: · catheter break/fracture.Note: where long-term use is indicated, it is recommended that indwelling time not exceed 90 days.This catheter should be evaluated by the physician on or before 90 days post-placement.Note: for the exodus believe biliary drainage catheter, the distal tip of the catheter is advanced as far as the duodenum with the radiopaque marker in the biliary tree a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
EXODUS DRAINAGE CATHETER
Common Device Name
BILIARY (GENERAL) (NEPHOSTROMY) DRAINAGE CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587805
MDR Report Key13011214
Report Number1317056-2021-00204
Device Sequence Number4926168
Product Code FGE
UDI-Device IdentifierH965105251
UDI-PublicH965105251
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K152069
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Catalogue Number10525
Device Lot Number0000155568
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2021
Supplement Date Received by Manufacturer01/10/2022
Initial Report FDA Received Date12/15/2021
Supplement Report FDA Received Date01/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/05/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexMale